MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CLIP APPLIER, MEDIUM-LARGE

INTUITIVE SURGICAL, INC SINGLE-SITE; CLIP APPLIER, MEDIUM-LARGE
Model Number 478053-04
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted cholecystectomy surgical procedure, the 8mm medium-large clip applier instrument had the clip malfunctioned.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the da vinci product with an alleged issue to perform failure analysis.A follow-up mdr will be submitted if the product is returned and evaluated and/or if additional information is received.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the single-site medium-large clip applier instrument and completed the device evaluation.The instrument was analyzed and was installed on an in-house system and driven.The clip applier instrument failed the clip test due to misapplication of the clip (e.G., the instrument passes engagement and able to retain clip through engagement but cannot apply the clip).The clip stayed attached to the clip applier and unable to be released.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
SINGLE-SITE
Common Device Name
CLIP APPLIER, MEDIUM-LARGE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19231800
Report Number2955842-2024-14126
Device Sequence Number15198839
Product Code NAY
UDI-Device Identifier00886874113585
UDI-Public(01)00886874113585(11)230627(10)K10230627
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478053-04
Device Catalogue Number478053
Device Lot NumberK10230627 0049
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date07/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose